# SDR USAASB99250

- Difficulty date: October 17, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N423US
- Make and model: Boeing 737401
- Aircraft serial: 23990
- Engine: Cfmint CFM563B2
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Turbine
- Condition: Failed
- Location: Lt Engine
- Part time: 33,180 hours
- Stage of operation: CR
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

GSO - FLT 1046 - DURING CRUISE AT APPROXIMATELY FL 290, THE CREW HEARD A LOUD BANG FROM THE LEFT SIDE OF THE ACFT WITH FLUCTUATIONS OF THE LT ENGINE GAUGES.  ENGINE INDICATIONS RETURNED TO NORMAL AND THE CREW CONTINUED FLIGHT.  SHORTLY THEREAFTER, ANOTHER LOUD BAG WAS HEARD ACCOMPANIED WITH ENGINE VIBRATION AND ADDITIONAL ENGINE INDICATION FLUCTUATIONS.  CAPTAIN ELECTED TO REDUCE THE LEFT ENGINE TO IDLE THRUST AND DIVERT TO GSO, THE NEAREST AIRPORT.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE FOUND THE TURBINE SEIZED ON THE LEFT ENGINE ASSY.  REMOVED AND REPLACED THE LEFT ENGINE ASSEMBLY PER JOB CARD.  OPERATIONAL CHECK AND LEAK CHECK GOOD.  (X)
